The existence of symplectic general linear methods


Butcher, J. C. and Hewitt, L. L., 2009. The existence of symplectic general linear methods. Numerical Algorithms, 51 (1), pp. 77-84.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:


We derive a criterion that any general linear method must satisfy if it is symplectic. It is shown, by considering the method over several steps, that the satisfaction of this condition leads to a reducibility in the method. Linking the symplectic criterion here to that for Runge-Kutta methods, we demonstrate that a general linear method is symplectic only if it can be reduced to a method with a single input value.


Item Type Articles
CreatorsButcher, J. C.and Hewitt, L. L.
Uncontrolled Keywordsreducibility, general linear methods, symplectic
DepartmentsFaculty of Science > Mathematical Sciences
ID Code14345


Actions (login required)

View Item